Texas, 2003

Hail in Texas, June 12, 2003

June 12, 2003 · NWS OUN · 6 events in 2 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 1:56 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 1:56 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
256 PM CDT THU JUN 12 2003

THE THUNDERSTORMS THAT DEVELOPED THIS MORNING CONTINUE TO MOVE OFF
TO THE SOUTHEAST...WITH ASSOCIATED CLOUDS QUICKLY DIMINISHING ACROSS
MUCH OF THE AREA. A DRYLINE WAS FROM LUBBOCK EASTWARD TO NEAR
CHILDRESS THEN SOUTHWARD TO SWEETWATER TO WEST OF SAN ANGELO...WITH
A SFC LOW OVER LUBBOCK. AN OUTFLOW BOUNDARY WAS LOCATED ACROSS NORTH
TEXAS. THE VERY UNSTABLE AIR HAS BEGUN TO MOVE BACK NORTH AHEAD OF
THE DRYLINE BRINGING 70 DEWPTS INTO TEXAS AND SOUTHWEST OK ZONES.
THE 18Z SOUNDING SHOWS A CAP IN PLACE OVER THE AREA...HOWEVER WITH
THE AFTN HEATING AND DRYLINE THINK THIS WILL BE BROKEN. EXPECT
CONVECTION TO INITIATE ALONG AND AHEAD OF DRYLINE AND THEN MOVE INTO
FA. CONVECTION IS EXPECTED TO ONCE AGAIN DEVELOP INTO A CLUSTER/S OF
STORMS. THERE IS A CHANCE OF ANOTHER ROUND OF THUNDERSTORMS LATE
TONIGHT/EARLY MORNING AS STORMS DEVELOP IN THE HIGH PLAINS DUE TO
UPSLOPE FLOW AND EVENTUALLY MOVE INTO THE AREA. HEAVY RAINS COULD
CAUSE FLOODING PROBLEMS AGAIN THIS AFTN/TONIGHT...BUT DUE TO
UNCERTAINTY OF AREA THAT WILL BE AFFECTED WILL HOLD OFF ON
ISSUING FLASH FLOOD WATCH AND LET LATER SHIFTS MONITOR UNLESS THINGS
CHANGE BEFORE ISSUANCE TIME.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE FRIDAY AFTN
THRU OVERNIGHT AS AN UPR LVL LOW APPROACHES THE CENTRAL U.S. A COLD
FRONT IS PROGGED TO MOVE THRU THE AREA OVER THE WEEKEND AS UPR LVL
PATTERN MAKES A SHIFT TO NORTHWEST FLOW. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS CONTINUES THRU THE MIDDLE OF NEXT WEEK. DID NOT MAKE
ANY MAJOR CHANGES TO EXTENDED PERIODS.

PRELIMINARY NUMBERS...
OKC   65   88   68   85  / 60   40   50   30
HBR   64   92   68   87  / 60   40   50   30
SPS   65   93   69   89  / 60   40   50   30
GAG   63   87   63   85  / 50   40   40   30
PNC   65   85   66   84  / 60   40   40   30
DUA   67   89   70   86  / 60   40   50   30

FORECAST ID = 25

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jun 12, 10:53 AM CST, 5 hours 21 minutes before
OKZ004>048-050>052-TXZ083>090-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHERN...CENTRAL...AND
SOUTHERN OKLAHOMA.

LOCATIONS...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM ERICK...TO
LAWTON...TO RYAN. THE SLIGHT RISK AREA INCLUDES THE REST OF THE
FORECAST AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
THROUGH OVERNIGHT.

IMPACTS...
THE PRIMARY CONCERN WILL BE VERY LARGE HAIL...POSSIBLY GOLFBALL SIZE
OR LARGER...WHICH COULD DAMAGE VEGETATION...AUTOMOBILES...AND OTHER
PERSONAL PROPERTY.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.

DISCUSSION...
A DRYLINE DEVELOPING IN CENTRAL AND SOUTHERN PORTIONS OF THE TEXAS
PANHANDLE IS EXPECTED TO MOVE TO A CHILDRESS...TO ABILINE LINE BY
LATE AFTERNOON. MOIST AND EXTREMELY UNSTABLE AIR WILL CONTINUE TO
MOVE NORTHWARD AHEAD OF THE DRYLINE...WEAKENING THE CAPPING
INVERSION...WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE
BY LATE AFTERNOON. ALTHOUGH VERTICAL WIND SHEAR WILL NOT BE THAT
STRONG...EXTREMELY UNSTABLE AIR WILL SUPPORT THE POTENTIAL FOR
SUPERCELLS ACROSS THE MODERATE RISK AREA.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TODAY...NORTH
OF THE DRYLINE...FROM THE NORTHERN TEXAS PANHANDLE...NORTHWARD INTO
COLORADO.

DURING THE EVENING AND OVERNIGHT HOURS...THESE THUNDERSTORMS SHOULD
EVOLVE INTO ONE OR MORE CLUSTERS...WHICH SHOULD MOVE THROUGH THE
AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN REMAINS A GOOD BET WITH ANY THUNDERSTORMS THAT DEVELOP
THIS AFTERNOON AND TONIGHT. DUE TO RECENT RAINFALL AND WET
GROUND...THE POTENTIAL CONTINUES FOR RAPID RUNOFF AND ASSOCIATED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT OVER WESTERN NORTH TEXAS AND MUCH OF SOUTHERN AND CENTRAL
OKLAHOMA...AND A SLIGHT RISK DURING THIS PERIOD ACROSS NORTHERN
OKLAHOMA. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES AREAWIDE
SATURDAY AND SATURDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE
AREAWIDE EACH DAY THROUGH EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
RECENT RAINFALL...ALONG WITH PROSPECTS FOR ADDITIONAL WIDESPREAD
RAIN OVER THE NEXT SEVERAL DAYS...WILL INCREASE THE POTENTIAL FOR
FLOODING OF RIVERS AND STREAMS THROUGH THE WEEKEND...AND POSSIBLY
INTO EARLY NEXT WEEK. DETAILS CAN BE FOUND IN A FLOOD POTENTIAL
OUTLOOK ISSUED BY THIS OFFICE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

NOTE...FLOOD POTENTIAL OUTLOOK CAN BE FOUND UNDER PRODUCT ID
OKCESFOKC.
JAMES

In the hours before

Local storm report, Jun 12, 10:14 AM CST, 6 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT THU JUN 12 2003

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    4 NW BLAIR                OK   2.85 INCH HAIL
06/11/03   JACKSON                        PUBLIC REPORT

KT

The radar

The Altus AFB radar (KFDR), 102 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Archer

When
June 12, 4:14 PM CST
Where
Archer County, Megargel
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.450, -98.917

Hail, Archer

When
June 12, 4:14 PM CST
Where
Archer County, 4 mi N of Megargel
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.500, -98.917

Hail, Archer

When
June 12, 4:23 PM CST
Where
Archer County, 8 mi N of Megargel
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.567, -98.917

Hail, Wichita

When
June 12, 10:57 PM CST
Where
Wichita County, Wichita Falls
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.900, -98.500

Hail was observed on south side of town.

Hail, Archer

When
June 12, 10:59 PM CST
Where
Archer County, Lakeside City
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.833, -98.533

Hail, Wichita

When
June 12, 11:32 PM CST
Where
Wichita County, 1 mi S of Iowa Park
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.933, -98.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363649, 5363650, 5363651, 5363652, 5363653, 5363654.